Alert archive / Ohio / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 95, NWS Wilmington, OH

June 28, 2007Fayette County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Jun 28, 2007, 5:02 PM EDT for Fayette County, Ohio. It was in force for 43 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 28, 2007, 5:02 PM EDT (21:02 UTC)
Expired
Jun 28, 2007, 5:45 PM EDT
In force
43 min
Issued by
NWS Wilmington, OH
Area
Counties, with a storm outline in the text

County Fayette County, OH

The radar

The Cincinnati radar (KILN), 34 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 28, 5:22 PM EDTTSTM WND DMG3 Sw Washington Court H, OHTWO POWER POLES DOWNED ALONG SNOW HILL ROAD AND US ROUTE 22.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.0 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2007-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 693 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2007-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
693 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
685 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KILN 282102
SVRILN
OHC047-282145-
/O.NEW.KILN.SV.W.0095.070628T2102Z-070628T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
502 PM EDT THU JUN 28 2007

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FAYETTE COUNTY IN CENTRAL OHIO...

* UNTIL 545 PM EDT.

* AT 501 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS
  TO 60 MPH. THIS STORM WAS LOCATED NEAR MILLEDGEVILLE...MOVING
  SOUTHEAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BLOOMINGBURG...
  WASHINGTON COURT HOUSE...

IN ADDITION...INTERSTATE 71 AT STATE ROUTE 38...JASPER MILLS...
STAUNTON...MADISON MILLS...ROCK MILLS AND GOOD HOPE ARE NEAR THE PATH
OF THIS SEVERE THUNDERSTORM.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

THIS STORM IS ALSO CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO PLACES
WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3971 8361 3955 8368 3939 8339 3969 8325

$$

RYAN
2 follow-up statements
000 
WWUS51 KILN 282129
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
529 PM EDT THU JUN 28 2007

OHC047-282145-
/O.CON.KILN.SV.W.0095.000000T0000Z-070628T2145Z/
FAYETTE OH-
529 PM EDT THU JUN 28 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR SOUTHERN FAYETTE COUNTY IN CENTRAL OHIO...

AT 525 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SEVERE THUNDERSTORM HAD WEAKENED BUT WAS STILL CAPABLE OF
PRODUCING PENNY SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED
NEAR JASPER MILLS...MOVING SOUTHEAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
WASHINGTON COURT HOUSE.

IN ADDITION...STAUNTON...ROCK MILLS AND GOOD HOPE ARE NEAR THE PATH
OF THIS STORM.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3963 8343 3950 8358 3939 8339 3957 8330

$$
AR
000 
WWUS51 KILN 282149
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
547 PM EDT THU JUN 28 2007

OHC047-282157-
/O.EXP.KILN.SV.W.0095.000000T0000Z-070628T2145Z/
FAYETTE OH-
547 PM EDT THU JUN 28 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN FAYETTE COUNTY IN
CENTRAL OHIO HAS EXPIRED...

THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA AND WEAKENED BELOW
SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
ALLOWED TO EXPIRE.

THE FAYETTE COUNTY SHERIFFS OFFICE REPORTED TWO POWER POLES DOWNED 
SOUTHWEST OF WASHINGTON COURT HOUSE ALONG SNOW HILL ROAD AND US 
ROUTE 22 BETWEEN 520 AND 525 PM.

PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.

LAT...LON 3963 8343 3950 8358 3939 8339 3957 8330

$$

RYAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 4:28 PM EDT, 34 minutes earlier.

Area forecast discussion, Jun 28, 4:28 PM EDT, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
428 PM EDT THU JUN 28 2007

.SYNOPSIS...
A COLD FRONT OVER THE LOWER GREAT LAKES WILL MOVE SOUTH TONIGHT...REACHING
THE OHIO RIVER BY FRIDAY MORNING. A LARGE AREA OF HIGH PRESSURE
WILL BUILD IN FROM SOUTHERN CANADA INTO THE GREAT LAKES OVER THE
WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
A COUPLE OF EMBEDDED SHORT WAVES TO PIVOT THRU THE RGN...ONE THIS
EVENING AND A SECOND DURG THE LATE OVERNIGHT HOURS. LATEST SURFACE
MAP SHOWS COLD FRONT FROM WRN NY...SW ACRS NRN OHIO...NRN
INDIANA...THEN ACRS CNTRL ILLINOIS. THIS FRONT WILL SLOWLY SAG
SOUTHWARD INTO THE FCST AREA OVERNIGHT. GFS AND NAM SOLNS ARE CLOSER
WITH THE FRONT DROPPING TO CLOSE TO THE OHIO RIVER BY 12Z FRIDAY.
MODERATELY UNSTABLE AIRMASS HAS DEVELOPED WITH BOUNDARY LAYER
CAPES OF 1000-1500 J/KG. SUNSHINE ACROSS THE SOUTH HAS AIDED IN
THE DESTABILIZATION OF THE AIRMASS. THIS FRONT AND SUPPORT WILL
INTERACT WITH THE MODERATELY UNSTABLE AIRMASS TO AID IN THE DEVELOPMENT
OF DEEP CONVECTION. 925 MB AXIS OF LOW LEVEL CONVERGENCE TO BE AT A
MAX BTWN 00Z AND 06Z. HAVE INCREASED POPS TO 90 PERCENT TONIGHT.

WITH PRECIPITABLE WATER VALUES NEAR 2 INCHES...THUNDERSTORMS WILL
BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN. 0-6 KM BULK SHEAR
VALUES WILL BE WEAK TONIGHT...SO WIDESPREAD...ORGANIZED SEVERE
THUNDERSTORMS ARE NOT EXPECTED. HOWEVER...AN ISOLATED SEVERE STORM
WITH DAMAGING WINDS CAN NOT BE RULED OUT...ESPECIALLY ACRS THE SRN
FA WHERE AIRMASS IS MOST UNSTABLE. HAVE UPDATED THE HWO TO REFLECT
THIS POSSIBILITY. TEMP WISE...DUE TO CLDS AND HIGH DEW POINTS HAVE
TRENDED LOWS A LTL HIGHER THAN MAV GUID TONIGHT.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
WITH FRONT ALONG THE OHIO RIVER AND A WAVE EXPECTED TO RIPPLE
ALONG THIS BOUNDARY HAVE MAINTAINED A HIGH CHC POP ACRS THE SOUTH.
THIS FRONT WILL DROP DOWN INTO THE TN VALLEY BY EVENING. HAVE TRENDED
POPS DOWN...ENDING ALL RAIN CHC/S ACRS THE FAR S DURING THE EARLY
EVENING. UPPER LEVEL FLOW TRANSITIONS TO NORTHWESTERLY WITH HIGH
PRESSURE OF CANADIAN ORIGIN BUILDING IN AND DRYING OUT THE ENTIRE
FA. WENT AT OR SLIGHTLY WARMER THAN MAV TEMPS FOR HIGHS FRIDAY
AND LOWS FRIDAY NIGHT.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
HIGH PRESSURE BUILDING SOUTHEAST FROM CANADA WILL PROVIDE DRY
WEATHER SATURDAY THROUGH TUESDAY. THE AIRMASS WILL WARM GRADUALLY AS
AN UPPER TROUGH LIFTS NORTHEAST AND IS REPLACED BY AN UPPER RIDGE.
INCREASING CONVERGENCE ALONG A SURFACE BOUNDARY ENHANCED BY COOLING
ALOFT WILL BRING A CHANCE FOR THUNDERSTORMS WEDNESDAY THROUGH
THURSDAY.

TEMPERATURES ARE LIKELY TO BE BELOW NORMAL EARLY IN THE PERIOD.
READINGS WILL REBOUND ABOVE AVERAGE ON TUESDAY AND WEDNESDAY IN WARM
ADVECTION PATTERN AHEAD OF THE NEXT FRONT. NEAR NORMAL READINGS ARE
EXPECTED THURSDAY UNDER A LESS THAN OPTIMAL DAYTIME HEATING REGIME.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
A COLD FRONT WILL SLOWLY DROP SOUTH ACRS THE TAF SITES THIS AFTN
AND EARLY EVENING. THE FRONT WILL INTERACT WITH A DESTABILIZING
AIRMASS. IN ADDITION...WEAK EMBEDDED MID LVL DISTURBANCES WILL
PROVIDE SOME UPR SUPPORT. AS A RESULT...SHOWERS AND THUNDERSTORMS
WILL GRADUALLY BECOME WIDESPREAD ACRS THE REGION...CONTINUING
THROUGH AT LEAST 04Z FRIDAY. SOME MODELS CONTINUE TO INDICATE THAT
A WEAK SFC LOW MAY RIDE ALONG THE FRONTAL BOUNDARY NEAR THE OHIO
RIVER OVERNIGHT. IF THIS OCCURS...PRECIPITATION CHC/S WILL LIKELY
LINGER ACRS THE SRN FCST AREA BEYOND 06Z FRIDAY. WILL FOCUS ON THE
SHORT TERM PRECIPITATION CHC/S AT THIS TIME. WITH A VERY MOIST
AIRMASS IN PLACE...SHOWERS AND THUNDERSTORMS SHOULD EASILY ALLOW
CIGS AND VSBYS TO LOWER INTO THE MVFR/IFR CATEGORY. WEAK CAA IS
EXPECTED TO DEVELOP IN THE WAKE OF THE FRONT OVERNIGHT INTO FRIDAY
MORNING. THIS WILL CREATE A POST FRONTAL INVERSION. THIS POST
FRONTAL INVERSION WILL LIKELY TRAP THE LOW LVL MOIST AIR ACRS THE
REGION...CREATING PREDOMINANT MVFR CIGS BELOW 2000 FEET. SOME CIGS
MAY EVEN LOWER INTO THE IFR CATEGORY OVERNIGHT INTO THE FIRST
PART OF FRIDAY. WILL NOT EMPLOY THIS POSSIBLY IN THIS TAF
PACKAGE ATTM...BUT LATER PACKAGES WILL HAVE TO CONSIDER THIS POTENTIAL.
DAYTIME HEATING ON FRIDAY WILL ALLOW CIGS TO GRADUALLY RISE ABOVE
THE MVFR LEVEL BEYOND 15Z.

OUTLOOK...NO SIGNIFICANT WEATHER EXPECTED.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&
Hazardous weather outlook, Jun 28, 3:48 PM EDT, 1 hour 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
348 PM EDT THU JUN 28 2007

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-292000-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
348 PM EDT THU JUN 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT
THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT AS A COLD
FRONT MOVES SOUTH INTO THE REGION. HEAVY RAINFALL IS THE MAIN THREAT
WITH THESE STORMS. WHILE WIDESPREAD SEVERE WEATHER IS NOT
EXPECTED...AN ISOLATED SEVERE WIND GUST WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 28, 4:22 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
422 PM EDT THU JUN 28 2007

INZ058-059-066-073>075-282115-
FAYETTE IN-UNION IN-FRANKLIN IN-DEARBORN IN-RIPLEY IN-OHIO IN-
422 PM EDT THU JUN 28 2007

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT OHIO...RIPLEY...
DEARBORN...FRANKLIN...UNION AND FAYETTE COUNTIES THROUGH 515 PM
EDT...

AT 418 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM GLENWOOD TO
REXVILLE...MOVING EAST AT 20 MPH.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS
INCLUDE...REXVILLE...ANDERSONVILLE...BUENA VISTA...OSGOOD...
CONNERSVILLE...VERSAILLES...LIBERTY...NAPOLEON...DILLSBORO...
LAWRENCEBURG...RISING SUN...BATESVILLE...OLDENBURG AND LIBERTY.

MOTORISTS ALONG INTERSTATE 74 FROM MILE MARKER 146 TO THE OHIO STATE
LINE WILL ALSO BE AFFECTED.

THESE STORMS WILL ALSO BE CAPABLE OF PRODUCING TORRENTIAL
RAINFALL...WHICH MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO
NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD
PRONE AREAS.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THESE STORMS BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.

RYAN

Nearby

Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.